Hide this page

Local Advice Finder

Find local services

+ Reply to Thread
Results 1 to 12 of 12
  1. #1
    Join Date
    May 2002
    Location
    Across the pond
    Posts
    24,307

    Too much prozac?

    Is it possible to have too much prozac? Not like, hey, I took 20 pills today kinda stuff, but can a perscribed dosage they give you be too strong? If so what could some side effects.
    Of all the mistakes you've made, the best are yet to come.

  2. #2
    Join Date
    May 2002
    Location
    UK
    Posts
    5,892
    i think prozacs designed to be absorbed quickley and not do too much damage (because its obviously took by people who could use it to top themselves)

    but i personally wouldnt take more than 6 ish a day, thats wjat i was on for a wee while (3 two times a day)

    why do you ask?
    "It's difficult to believe in yourself because the idea of self is an artificial construction. You are, in fact, part of the glorious one-ness of the universe. Everything beautiful in the world is within you. No-one really feels self-confident deep down because it's an artifical idea. Liberate yourself from that idea that people are watching you”

  3. #3
    Join Date
    May 2002
    Location
    Across the pond
    Posts
    24,307
    Well for the longes time I was on 20 mg and it wasn't really working anymore, so not too long ago I went to my doctor and he said they would try uping the dosage before trying a different perscription, so they uped it to 40 mg a day. And about a week or so later I started feeling ill in different ways and it hasn't really gone away since.
    Of all the mistakes you've made, the best are yet to come.

  4. #4
    Join Date
    May 2002
    Location
    UK
    Posts
    5,892
    i always felt naseuous and headachey when my prescription got upped, i think its just your body getting used to it, like how u felt sick when you first started going on it, it soon passses sweetie

    xx
    "It's difficult to believe in yourself because the idea of self is an artificial construction. You are, in fact, part of the glorious one-ness of the universe. Everything beautiful in the world is within you. No-one really feels self-confident deep down because it's an artifical idea. Liberate yourself from that idea that people are watching you”

  5. #5
    Join Date
    Apr 2002
    Location
    God's Own Country
    Posts
    17,319
    the greater the dosage, the more side effects you'll get, and the more intense they'll be.

    people can be prescribed anything up to 80mg a day safely, so i don't think you're overdosing at all, just having bad side effects.

    talk to your doctor - it might be that the drug doesn't suit you.

  6. #6
    Join Date
    May 2002
    Location
    Across the pond
    Posts
    24,307
    Originally posted by Char_Baby
    i always felt naseuous and headachey
    thats exatly what going on! Except the dosage went up almost 2 months ago and the feelings still keep on going. Is that still pretty normal? I would talk to my doctor, but atm he's 400 miles away.
    Of all the mistakes you've made, the best are yet to come.

  7. #7
    Join Date
    May 2002
    Location
    UK
    Posts
    5,892
    Originally posted by my_name
    thats exatly what going on! Except the dosage went up almost 2 months ago and the feelings still keep on going. Is that still pretty normal? I would talk to my doctor, but atm he's 400 miles away.
    to be honest, id keep takin the dose he said, even when you cut down your dose you can feel bad from the side affects, just make an appointment when hes next around if it hasnt got any better, id say even after two months your bodys still ajusting, some people can be more sensitive to it than others, and prozac isnt naturally made by the body so its not used to it
    "It's difficult to believe in yourself because the idea of self is an artificial construction. You are, in fact, part of the glorious one-ness of the universe. Everything beautiful in the world is within you. No-one really feels self-confident deep down because it's an artifical idea. Liberate yourself from that idea that people are watching you”

  8. #8
    Join Date
    Nov 2001
    Location
    Nottingham Uni
    Posts
    840
    Originally posted by my_name
    thats exatly what going on! Except the dosage went up almost 2 months ago and the feelings still keep on going. Is that still pretty normal? I would talk to my doctor, but atm he's 400 miles away.
    do you drink a lot of alcohol? cos that fucks it up
    Any connection between your reality and mine is purely coincidental.

  9. #9
    Join Date
    Aug 2003
    Location
    Bristol
    Posts
    2,006
    Hi there

    You should definitely have a chat with your doctor to review the dosage and how it is affecting you. If your doctor is that far away, perhaps you should think about getting one closer to you - are you at University? If so, you should be able to find a local GP through your student services. If this is impossible, there is help available through specialist helplines. Both Mind and Sane offer excellent advice over the phone - here are their details:

    Mind
    For users of mental health services, their carers, professionals and the public.
    Telephone: 0207 8020 300
    www.mentalheatlth.org.uk

    SANELINE
    Offers practical information, crisis care and emotional support to anybody affected by mental health problems. The service is open from 12 noon until 2am.
    Telephone: 0845 767 8000 Website: www.sane.org.uk

    The other option s to call NHS Direct who can put your mind at rest quickly and also give you advice on who to turn to next:

    NHS Direct
    Advice and information on all health-related issues.
    Telephone: 0845 46 47
    Website: www.nhsdirect.nhs.uk

    Above all, please don't let this carry on any longer - it is probably something that can be sorted relatively quicjly as lo9ng as you seek the help.
    "Always do sober what you said you'd do drunk. That will teach you to keep your mouth shut." Ernest Hemmingway

  10. #10
    budda is offline TheSite.org's Singular Sage
    Join Date
    Jul 2002
    Location
    London
    Posts
    23,159
    Are you actualy on Prozac then? I thought that was somewhat being phased out and being replaced by the newer SSRI's like sertraline (sp?).

    If you are indeed on prozac and experiancing difficulty you might want to talk to your doctor about maybe moving to another SSRI as these tend to have fewer side effects.
    My great uncle died while trying to put the ancient Chinese board game he had just bought and had been saving up for on a set of scales, still its the go he would have wanted to weigh.

  11. #11
    Join Date
    Oct 2001
    Location
    London
    Posts
    3,844
    While i think that they are trying to phase out the older SSRIs, the newer ones can also have quite bad side-effects - when i was on something (the name of which i can't remember for the life of me), it really messed up my liver, to the extent that i went jaundiced and had a huge enzyme count in my blood. At which point i was put on to prozac. It depends on the person which anti-depressant the doctor will reccommend for you, and like with the contraceptive pill, it often takes some chopping and changing with them before you find one which is right for you.
    'the beauty of the kiss, the reason for its allure, for its strangeness, is that it is at the same time the most innocent and the filthiest form of human contact: the first thing a mother does to her baby, the one thing a prostitute will never do. No subsequent erotic experience ever matches the intensity of the first kiss, so perfect because it sketches for you vast horizons, limitless spaces, endless possibilites. Whatever faliures and flops follow, the kiss is never held responsible. The kiss never promises satisfaction, so it can never disappoint.'

  12. #12
    Join Date
    May 2001
    Location
    Newcastle upon Tyne
    Posts
    29,419
    Originally posted by bongbudda
    Are you actualy on Prozac then? I thought that was somewhat being phased out and being replaced by the newer SSRI's like sertraline (sp?).
    Nah, only the problematic ones such as seroxat are. Fluoxetine is probably the safest SSRI on the market, as nearly all the scare stories are propagated by morons like the Church of Scientology who reckon that its your own fault if youre depressed because youve turned your back on God.

    I was on 40mg for quite a while, and I was fine. I had a few side-effects, notably sexually, but other than that nothing. It does take a while, up to two to three weeks, for the body to get used to the drug, like it does when you originally go on it.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

Show site map

TheSite.org is delivered by YouthNet UK. Registered charity number: 1048995